A 31-year-old member asked:
Disclaimer

i'm on a high dose of anti depressants , anti psychotics and lithium and sometimes i involuntry slap myself. why is this?

1 doctor answer
Dr. Daniel Sternberg
49 years experience Clinical Psychology
Evaluate Medications: It would be good to have an evaluation by a psychiatrist to recheck your medications first. You might also want to consult a psychologist after you find out about the medications, and that they're doing the job they should be doing. A psychologist can help you find out if there are some reasons why you are doing things involuntarily. But do get a medication check soon.
Answered on Sep 28, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 34-year-old member asked:
Dr. Carlos Barrios
23 years experience Child Psychiatry
See psychiatrist : The psychiatrist will need to do a full history and do an involuntary movement test called an AIMS test.
1
1 thank
A 32-year-old member asked:
Dr. Adam Tripp
15 years experience Psychiatry
Not necessarily: If indicated, for psychotic depression or schizoaffective disorder, you may need to take both an antidepressant and an antipsychotic.
A 34-year-old member asked:
Dr. Forshing Lui
43 years experience Neurology
Side effects: All psychoactive medications have many side effects. they are different with each individual medicine.
A 25-year-old member asked:
Dr. Emily Lu
Dr. Emily Lu answered
7 years experience Family Medicine
Mechanisms & uses: Anti-psychotics are used to treat schizophrenia, bipolar disorder and adjunctively, depression. Typical antipsychotics affect dopamine, atypical, both ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month